Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 15, 2015, 4:45 PM CDT for Allen Parish, Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2015, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 15, 2015, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 40 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WUUS54 KLCH 152145 SVRLCH LAC003-019-053-152230- /O.NEW.KLCH.SV.W.0090.150815T2145Z-150815T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 PM CDT SAT AUG 15 2015 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ALLEN PARISH IN SOUTHWESTERN LOUISIANA... CENTRAL JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA... EAST CENTRAL CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA... * UNTIL 530 PM CDT * AT 445 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FENTON...AND MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WELSH...IOWA...KINDER...FENTON...BULLER...LEBLEU SETTLEMENT... LEBLANC AND LACASSINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3054 9292 3045 9274 3013 9286 3028 9318 TIME...MOT...LOC 2145Z 032DEG 12KT 3042 9290 $$ MM
1 follow-up statement
664 WWUS54 KLCH 152157 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 457 PM CDT SAT AUG 15 2015 LAC003-019-053-152230- /O.CON.KLCH.SV.W.0090.000000T0000Z-150815T2230Z/ ALLEN LA-JEFFERSON DAVIS LA-CALCASIEU LA- 457 PM CDT SAT AUG 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTH CENTRAL ALLEN...CENTRAL JEFFERSON DAVIS AND EAST CENTRAL CALCASIEU PARISHES... AT 454 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED BETWEEN LEBLANC AND WELSH...MOVING SOUTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WELSH...IOWA...KINDER...FENTON...BULLER...LEBLEU SETTLEMENT...LEBLANC AND LACASSINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3054 9292 3045 9274 3013 9286 3028 9318 TIME...MOT...LOC 2154Z 032DEG 12KT 3039 9292 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:04 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 15, 4:04 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 404 PM CDT SAT AUG 15 2015 .DISCUSSION...MOST OF THE CONVECTION CONTINUES TO MOVE INLAND ACROSS INTERIOR SE TX AND WESTERN LA THIS AFTERNOON, HOWEVER ADDITIONAL STORMS CAN BE EXPECTED ACROSS SOUTH CENTRAL AND CENTRAL LA THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. THROUGH MONDAY... RAIN CHANCES WILL INCREASE FROM EAST TO WEST WHILE THE REMNANTS OF THE WEAK FRONTAL BOUNDARY OVER THE NORTHERN GULF WORKS BACK TO THE NORTHWEST. PWATS WILL GRADUALLY INCREASE TO AROUND 2" AS THE UPPER TROUGH CURRENTLY OVER THE AREA RETROGRADES WEST THEN STALLS. SCATTERED TO NUMEROUS STORMS WILL DEVELOP OVER THE COASTAL WATERS LATE TONIGHT AND THEN ACROSS ACADIANA SUNDAY SPREADING TO REMAINDER OF THE REGION MONDAY. MOISTURE LVLS WILL REMAIN ELEVATED THROUGH MUCH OF THE WEEK AS UPPER TROUGH AXIS REMAINS OVER CENTRAL TX. THE UPPER TROUGH WILL MOVE BACK EAST DURING THE COMING WEEKEND. TEMPERATURE WISE... WITH THE ELEVATED CHANCES FOR RAIN AND CLOUD COVER THROUGH THE COMING WEEK HIGHS WILL BE AROUND NORMAL. && .MARINE...A WEAK TROUGH OF LOW PRESSURE WILL MOVE TOWARD THE NORTHWEST THROUGH SUNDAY WITH HIGH PRESSURE BUILDING INTO THE REGION FROM THE EAST. WITH THE RIDGE IN PLACE THROUGH THE WEEK A LIGHT TO MODERATE ONSHORE FLOW IS EXPECTED OUTSIDE OF THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AEX 94 72 91 72 / 30 30 40 30 LCH 94 75 90 74 / 30 20 50 40 LFT 94 74 89 74 / 30 30 60 40 BPT 94 75 91 73 / 30 20 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...05
Hazardous weather outlook, Aug 15, 4:16 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 416 AM CDT SAT AUG 15 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-160930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 416 AM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DEVELOPMENT WILL LIKELY BE ALONG COASTAL AREAS AND INTERSTATE 10 CORRIDOR DURING THE MORNING. THIS ACTIVITY IS EXPECTED TO SPREAD FURTHER INLAND DURING THE AFTERNOON. A FEW STRONG STORMS ARE POSSIBLE...BUT SEVERE WEATHER IS NOT ANTICIPATED. FREQUENT LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN WILL ACCOMPANY THE STRONGER STORMS. THE ACTIVITY SHOULD DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND MONDAY AS DEEPER MOISTURE WITH A DEVELOPING UPPER TROUGH IS EXPECTED. AS THE TROUGH WEAKENS DURING NEXT WEEK...FEWER SHOWERS AND STORMS ARE EXPECTED. A FEW STRONG STORMS ARE POSSIBLE BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. FREQUENT LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN WILL ACCOMPANY THE STRONGER STORMS. THE ACTIVITY SHOULD DIMINISH DURING THE EVENING HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 15, 1:11 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 111 PM CDT SAT AUG 15 2015 LAZ041-151845- CALCASIEU LA- 111 PM CDT SAT AUG 15 2015 ...SPECIAL WEATHER STATEMENT... AT 111 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EDGERLY...OR NEAR VINTON...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SULPHUR...VINTON AND EDGERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3028 9331 3010 9342 3020 9367 3039 9355 TIME...MOT...LOC 1811Z 115DEG 5KT 3024 9348 TINGLER
Special weather statement, Aug 15, 4:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 434 PM CDT SAT AUG 15 2015 LAZ031-041-042-152200- JEFFERSON DAVIS LA-ALLEN LA-CALCASIEU LA- 434 PM CDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALLEN...CENTRAL JEFFERSON DAVIS AND EAST CENTRAL CALCASIEU PARISHES UNTIL 500 PM CDT... AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FENTON...MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IOWA...FENTON...BULLER...LEBLANC...LEBLEU SETTLEMENT AND LACASSINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3051 9295 3041 9277 3016 9290 3030 9316 TIME...MOT...LOC 2134Z 032DEG 12KT 3040 9291 MM
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:32 AM CDT | Special Marine Warning | LCH | 28 min | |
| Aug 15, 1:11 PM CDT | Special Weather Statement | LCH | Calcasieu | 34 min |
| Aug 15, 4:34 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 26 min |
| Aug 15, 5:31 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.